MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-9558
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2005
Type of Reportable Event Malfunction
Event or Problem Description
It was reported and morning chest x-ray noted the patient's feeding tube appeared to have broken inside the patient's stomach.The physician ordered for the tube to be removed.The end of the tube appeared broken.A repeat kidney, ureter, and bladder (kub) x-ray performed, and a piece of the tube remained in the patient' stomach/duodenum.The patient was not stable enough to have a procedure to have this piece removed.Additional information received 10-jan-2025 stated the tube was placed (b)(6)2024.The tube was being used for continuous feeds, and medications.The formula being used was neocate splash, though it had been held for a few days prior to the event.Both oral and crushed medications were used on the tube.It is unknown how often the tube was flushed.The reporting clinician "never flushed the tube personally, but our protocol is to manually flush.It was reported overnight there was a clog in the tube." warm water was used for flushing the tube.The patient's status is extremely critically ill, unrelated to the retained feeding tube.It is unknown "who placed the tube, but the feeding tube was in place for a few weeks without issue.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.Root cause could not be determined.All information reasonably known as of (b)(6)2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of (b)(6) 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6 appropriate term/code not available: inappropriate use.The received sample was not returned with the original packaging.Prior to decontamination, the sample was photographed to show the appearance how it was received.The sample device was examined showing that the tubing had signs of damage and discoloration.During cleaning and decontamination, a slight build-up/ discoloration from the outer tubing was tried to be remove by scrubbing the tubing with lint free towel using tergazyme and soaked in metricide solution.The tube was also flushed through the y-connector (proximal end).Resistance was not felt while flushing, also, there were some whitish substances flushed out of the tube during flushing.The flushing method was smooth even though there were white powdery substance visibly came out.There was a split/tear identified approximately between the 34-33cm marking.The black discoloration started on the 60cm marking until the area of splitting of the tube.Between the 34-33cm marked location, the tubing appeared to have expanded to form a balloon shape which burst causing a separation of the tube into two pieces.The other tube (distal end) was not returned in the lab.There was thin layer of the material noticed on the ballooned portion of the tube.The breaking point exhibited to have unknown dried foreign material residue on top and not inside the tubing.The sample evaluation confirmed a ballooning area with an axial split located between the 34-33cm marked location, the tubing appeared to have expanded to form a balloon shape which burst causing a separation of the tube into two pieces.The other tube (distal end) was not returned in the lab.There was a thin layer of the material noticed on the ballooned portion of the tube.The breaking point exhibited to have unknown dried foreign material residue on top and not inside the tubing.The root cause of the reported issue seems to be a user related problem since as per the ifu (instructions for use), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 02-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21283196
Report Number9611594-2025-00016
Device Sequence Number7961795
Product Code KNT
UDI-Device Identifier00350770460543
UDI-Public(01)00350770460543
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9558
Device Catalogue Number40-9558
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/31/2025
06/07/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/10/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEOCATE.
Patient SexFemale
Patient Weight80 KG